Stability analysis of swarms


GAZİ V. , Passino K. M.

IEEE TRANSACTIONS ON AUTOMATIC CONTROL, vol.48, no.4, pp.692-697, 2003 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 48 Issue: 4
  • Publication Date: 2003
  • Doi Number: 10.1109/tac.2003.809765
  • Title of Journal : IEEE TRANSACTIONS ON AUTOMATIC CONTROL
  • Page Numbers: pp.692-697

Abstract

In this note, we specify an "individual-based" continuous-time model for swarm aggregation in n-dimensional space and study its stability properties. We show that the individuals (autonomous agents or biological creatures) will form a cohesive swarm in a finite time. Moreover, we obtain an explicit bound on the swarm size, which depends only on the parameters of the swarm model.